Amerikanische Gesellschaft für Hirudotherapie

Heparin-induced DRESS syndrome in a paediatric patient and successful anaesthetic management in cardiovascular bypass surgery: case report

Case report published in Journal of cardiothoracic surgery (2024)

Zuletzt aktualisiert: 18. Juni 2026Geprüft von: ASH Editorial Board
Forschungsartikel — EvidenzübersichtArtikelreferenz
Evidenz: FallberichtKlinische LiteraturArzneimittelentwicklungSicherheit & InfektionskontrolleSpeichel-PharmakologiePeña-Blanco L et al. · Journal of cardiothoracic surgery, 2024

Abstract

BACKGROUND: Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome is a severe adverse drug reaction marked by delayed hypersensitivity reactions causing skin and systemic complications. DRESS diagnosis is challenging due to the variety of clinical presentations and symptom overlap with other conditions. The perioperative period in these patients requires precise pharmacological strategies to prevent complications associated with this syndrome. The treatment of DRESS induced by unfractionated heparin during cardiopulmonary bypass (CPB) surgery presents some challenges that must be considered when selecting an anticoagulant to avoid side effects. In this case, bivalirudin, a direct thrombin inhibitor, is indicated as an alternative to heparin in patients undergoing CPB. However, in contrast to heparin/protamine, there is no direct reversal agent for bivalirudin. CASE PRESENTATION: We report the case of an 11-year-old male diagnosed with native aortic valve endocarditis and thrombosis in his left lower extremity. During valvular replacement surgery, systemic unfractionated heparin was administered. Postoperatively, the patient developed fever, eosinophilia and pruritic rash. Warm shock and elevated alanine transaminase (ALT) and aspartate transaminase (AST) levels followed, leading to the diagnosis of DRESS syndrome. Treatment with methylprednisolone resulted in complete resolution of symptoms. Seven years later, the patient was readmitted due to insufficient anticoagulation and a thrombus in the prosthetic aortic valve, presenting a recurrent DRESS episode due to the administration of unfractionated heparin, which was later replaced with low-molecular-weight heparin during hospitalization. Treatment with corticosteroids and antihistamines was initiated, resulting in the resolution of this episode. Ultimately, the patient required the Ross procedure. During this intervention the anticoagulation strategy was modified, unfractionated heparin was replaced with bivalirudin during the procedure and fondaparinux was administered during the postoperative period. This resulted in stable transaminases levels and no eosinophilia. CONCLUSION: The severity of DRESS Syndrome underscores the importance of early recognition, heightened monitoring, and a comprehensive approach tailored to each patient's needs. This particular case highlights the significance of this approach and may have a substantial clinical impact since it provides alternatives to heparin, such as bivalirudin and fondaparinux, in the anticoagulation strategy of CPB for patients who have a hypersensibility reaction to this medication; thus, enhancing clinical outcomes by minimizing risks linked to adverse drug reactions.

Abstract aus PubMed (NCBI) für den zitierten Eintrag, in der Originalsprache wiedergegeben. Maßgeblich ist die Fassung der Originalpublikation.

Das Abstract wird nicht übersetzt, damit die eigene Wortwahl der Autoren erhalten bleibt.

PublikationstypCase ReportsJournal Article
Indexierte MeSH-BegriffeMaleHumansChildHeparinFondaparinuxDrug Hypersensitivity SyndromeAnticoagulantsHirudinsEosinophiliaPeptide FragmentsAnestheticsRecombinant Proteins

Zusammenfassung

An 11-year-old boy with heparin-induced DRESS syndrome underwent the Ross procedure using bivalirudin instead of heparin for cardiopulmonary bypass, with fondaparinux postoperatively, achieving stable transaminases and no eosinophilia.

Warum dies für die Hirudotherapie relevant ist

Dieser Fallbericht beschreibt einen pädiatrischen Patienten, der nach Exposition gegenüber unfraktioniertem Heparin während einer kardiopulmonalen Bypass-Operation ein DRESS-Syndrom (Drug Reaction with Eosinophilia and Systemic Symptoms) entwickelte. Bivalirudin, im Abstract als direkter Thrombininhibitor beschrieben, wurde als alternatives Antikoagulans während einer anschließenden Ross-Operation eingesetzt, wobei postoperativ Fondaparinux verabreicht wurde, was zu stabilen Transaminasen und keiner Eosinophilie führte. Bivalirudin (ehemals Hirulog) ist ein synthetisches Peptid-Antikoagulans, das teilweise auf der C-terminalen Sequenz von Hirudin, dem Antikoagulans des medizinischen Blutegels, basiert (Maraganore et al., 1990); diese Arbeit untersucht das Medikament, nicht die Blutegeltherapie.

Verwandte Verbindungen im ASH-Register

Aus dem Blutegel stammende Moleküle und aus Hirudin abgeleitete Arzneimittel, die zum Thema dieser Arbeit gehören, jeweils mit vollständigem Profil im ASH-Verbindungsregister:

Zitation

Literaturangabe (Vancouver-Stil)

Peña-Blanco L, Gutiérrez-Soriano L, Montes FR, Barragán-Méndez A, Beltrán-Villegas S, López-Reyes JJ, et al. Heparin-induced DRESS syndrome in a paediatric patient and successful anaesthetic management in cardiovascular bypass surgery: case report. J Cardiothorac Surg. 2024;19(1):242. doi:10.1186/s13019-024-02722-x. PMID: 38632589

Die bibliografischen Angaben (Autoren, Band, Seiten, DOI) stammen aus dem PubMed-Eintrag.

Verwandter klinischer Kontext

Erfahren Sie, wie diese Forschung mit der klinischen Praxis verknüpft ist

Verwandte Forschungsarbeiten

Weitere begutachtete Studien in der Kategorie „Klinische Literatur“.

Alle von der ASH analysierten Studien →

Zur ASH-Bibliothek hinzugefügt: 27. Mai 2026 · Letzte Aktualisierung der Website: 18. Juni 2026

Diese Website stellt Bildungsinformationen bereit und ist weder eine medizinische Beratung noch eine Diagnose oder Behandlungsempfehlung. Die medizinische Blutegeltherapie ist mit klinisch relevanten Risiken verbunden und sollte ausschließlich von qualifizierten Klinikerinnen und Klinikern unter institutionell genehmigten Protokollen durchgeführt werden. Die FDA-510(k)-Freigabe für medizinische Blutegel ist auf bestimmte Indikationen beschränkt; experimentelle und Off-Label-Diskussionen werden entsprechend gekennzeichnet. Für patientenspezifische Beratung wenden Sie sich an eine qualifizierte Gesundheitsfachkraft.